Advertisement

Reactions Weekly

, Volume 1738, Issue 1, pp 152–152 | Cite as

Insulin aspart/thiamazole

Insulin autoimmune syndrome: 3 case reports
Case report
  • 27 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a retrospective study, three patients (two men and one woman) aged 40−76 years were described, who developed insulin autoimmune syndrome (IAS) during treatment with insulin aspart (two patients) or thiamazole (one patient) [not all dosages stated].

Case 1 (a 76-year-old man), who developed IAS during treatment with insulin aspart: On 14 August 2013, the man was referred to the neurology department due to recurrent abnormal behaviour for the previous 6 months, which had recurred 5h prior to the current presentation. Due to frequent hypoglycaemia at night and in the early morning, he was referred to the endocrinology department and was admitted. He had type 2 diabetes mellitus (T2DM) for more than 2 decades, for which he had been receiving 18U of SC insulin aspart [insulin...

Reference

  1. Chen F, et al. Insulin autoimmune syndrome: Three case reports. Medicine 97: No. 51, Dec 2018. Available from: URL: http://doi.org/10.1097/MD.0000000000013486 - China

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations